Worried about muscle twitching, muscle pain and numbness
I am a 42 year old male. In August of 2004 I began to have pain in my left calf, it progressed into muscle twithing and pain all over my body. I went to a nerologist who did blood work, emg, physical exam, all came back negative. I was told it was stress from a number of negative events in my life. Up to this point I was working out most days and in great shape. My nero sent me to a rheumatologist who said all test were negative and thought it could be fibromyalgia, told me not to work out and to swim, which I did. Nerologist also sent me to a behavorial medicine doc who said I was depressed, put me on lexapro. After ten months on this med I started feelng better and was able to start working out again, muscle twitching has been a constant, but was less dramatic. Took myself off the lexapro 8 months ago. I started having bouts of very painful feet when I golfed and in August of this year, my left eye started twitching uncontollably, my feet have become progressively painful, but it is hit or miss, some days they are ok some they are very painful, twitching all over my body has increased, my left shoulder is painful from time to time and sleeping has been disturbed by the twitching and muscle pain. My left hand falls asleep most nights and my joints are cracking and popping. The most disturbing thing is over the last three weeks the middle toe on my left foot feels numb and uncoordinated, also very painful from time to time. 4 doc's have told me it is not ALS and probably just a begnin condition, I am stressing and am concerned about what it could be, any thoughts ?
The symptoms you are having sound more like fibromyalgia.I should know I have fibro,my self.The symptoms started coming back strongly it seems like when you stopped your Lexapro.Fibromyalgia is a mix of depression and pain in joints all at the same time.Fibromyalgia is caused by a decrease in brain chemicals in the brain.The Lexapro was starting to build these chemicals up.There is a nother medicine for depression and fibro,it is called Cymbalta.It has been advertised on commercials.It has all so been proven that it helps with fibro.You should go back to your doctor,and talk with Him/Her about getting back on medicine.You should of never stopped in the first place.Stopping drugs on your own is the biggest NO No you can ever do!You will have to have a prescription for the Lexapro again,or the Cymbalta what ever your doctor prescribes.Why did you stop taken the medicine?Because you where feeling better and didn't think you need it any more.The medicine is what was helping you,now you have to start all over.It takes about 30 days to get back in your system before you start feeling better.Please make an appointment with your doctor.Taken an antidepressant doesn't mean that you are weak,just that you have health problems that you have to have the medicine.I am on several different types of medicine and I take them all.I will tell you what I take on a daily bases,Tarazadone,Cymbalta,Triglide,Inderall La,Sulindac.I take all of these.I don't complain about it I am thankful I have the medicine to help me.You should be too,especially when you where able to get back to doing your favorite things,now you can't.Do you see the difference now in your self,while you where on the medicine,I do,but now you are not on it and your problems are back.Do you want to be miserable for the rest of your life?Make an appointment as soon as you can.Take care of your self,the only way to take care of your self is to take the medicine prescribed.
Thanks for the comment, I guess admitting you have health problems is the first hurdle to overcome in the path to feeling better, I will call my doc today and head your advice, sometimes you need to hear this message from someone who has been there. I'm bringing your list of med's to discuss, thanks again, be well.
I've "been there" too! I am there. Have Fibromyalgia (FMS/CFS) for 15 years. Its frightening when you KNOW there is something wrong, and the doc's tell you all tests are negative. FMS/CFS is awful, painful, debilitating and often very lonely at times. Anti-depressants have helped a lot of people with FMS/CFS. There's good and bad to both sides of course.
This is a good link to find out what medications your on, if they counteract with any other med
I have gone through simular symptoms and was diagnosed over a year ago with young onsets parkinsons. After the diagnoses I checked the family history and sure enough my grnadfather on my mother's side had very simular issues. It began with unexplained feet pain then twitching of my left foot and numbness or pin&needles in my left thigh down to my foot. It took 2 and half years ot get a diagnoses however after being on medication I went over a year with feeling better than ever and not getting sick. No flu or cold and I worked in a large department store, so I was constantly at risk. Go to as many doctors as possible until you feel comfortable with one. I went through 3 feet specialist, 3 neuro. dr.s , my primary care doctor a, rhuem. dr. and several other specialist including a psych evaluation. Don't stop unitl someone gets it right and you feel better. Also as difficult as it is keep a diary or log of pain and activities as well as foods and anything that migh help. It is hard to remember everything when going ot the doctor. This way if it is just stress you can start to pinpoint triggers. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.